Alert archive / Kansas / Winter Storm Warnings in 2007
Winter Storm Warning 2, NWS Topeka, KS
NWS Topeka, KS issued this winter storm warning at Feb 12, 2007, 6:28 PM CST for 6 counties in Kansas. It was in force for 12 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2007, 6:28 PM CST (00:28 UTC)
- Expired
- Feb 13, 2007, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Cloud County, KS, Marshall County, KS, Nemaha County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 95 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 6:43 PM CST | SNOW 2 | 6 Sse Haddam, KS | MODERATE SNOW AT TIME OF OBSERVATION. |
| Feb 12, 7:45 PM CST | HEAVY SNOW 4 | 6 Ssw Jamestown, KS | |
| Feb 12, 7:48 PM CST | HEAVY SNOW 5.3 | Concordia, KS | |
| Feb 12, 9:11 PM CST | SNOW 4.5 | 1 Nw Corning, KS | |
| Feb 12, 9:11 PM CST | SNOW 5 | 6 Sse Haddam, KS | |
| Feb 12, 9:24 PM CST | SNOW 5.5 | Belleville, KS | |
| Feb 12, 9:28 PM CST | SNOW 4.5 | Marysville, KS | |
| Feb 12, 9:41 PM CST | SNOW 3.5 | Hiawatha, KS | |
| Feb 12, 9:44 PM CST | SNOW 4 | Concordia, KS | |
| Feb 13, 12:15 AM CST | HEAVY SNOW 7 | Belleville, KS | |
| Feb 13, 1:00 AM CST | HEAVY SNOW 11.7 | 3 W Beattie, KS | |
| Feb 13, 2:00 AM CST | HEAVY SNOW 7 | Oketo, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 130028 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 628 PM CST MON FEB 12 2007 ...SNOW EXPECTED ACROSS THE AREA TONIGHT... .AN UPPER LEVEL SYSTEM MOVING ACROSS THE AREA TONIGHT...WILL BRING ACCUMULATING SNOWFALL TO MUCH OF NORTHEAST AND EAST CENTRAL KANSAS THIS EVENING AND OVERNIGHT. SNOWFALL SHOULD BE HEAVIEST GENERALLY ALONG AND NORTH OF INTERSTATE 70...WITH THE HIGHER AMOUNTS OVER THE FAR NORTHERN COUNTIES. SOME SLEET MAY MIX IN WITH THE SNOW BEFORE IT CHANGES TO ALL SNOW. GENERALLY ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE...THE MIX OF SLEET AND SNOW MAY LAST A LITTLE LONGER. SNOW AMOUNTS ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE...TO 6 TO 8 INCHES NEAR THE NEBRASKA BORDER. OVERNIGHT...STRONG NORTHERLY WINDS WILL BE PRODUCING SOME AREAS OF BLOWING AND DRIFTING SNOW. KSZ008>012-020-130830- /O.UPG.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/ /O.NEW.KTOP.WS.W.0002.070213T0028Z-070213T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA 628 PM CST MON FEB 12 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE THROUGH THE EVENING AND WILL BE HEAVY AT TIMES. THE SNOW WILL GRADUALLY DIMINISH AFTER MIDNIGHT...BUT NOT BEFORE 6 TO 8 INCHES OF NEW SNOW HAS FALLEN. AN ADDED HAZARD OVERNIGHT WILL BE INCREASING NORTHERLY WINDS. THESE WINDS SHOULD REACH 15 TO 25 MPH WITH OCCASIONAL HIGHER GUSTS. THIS WILL CAUSE SOME BLOWING AND DRIFTING OF THE FALLEN SNOW. WINTRY PRECIPITATION IS FORECAST TO ACCUMULATE IN THE AFFECTED AREAS CAUSING HAZARDOUS DRIVING CONDITIONS. THOSE WITH TRAVEL PLANS IN THE WARNING AREA ARE ADVISED TO CHOOSE AN ALTERNATE ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ021>024-034>036-130830- /O.CON.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/ CLAY-RILEY-POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY- INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE... JUNCTION CITY 628 PM CST MON FEB 12 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. A MIX OF RAIN...SNOW AND SLEET WILL CHANGE TO ALL SNOW THIS EVENING. SNOW ACCUMULATIONS IN THE 3 TO 5 INCH RANGE ARE EXPECTED BEFORE THE SNOW GRADUALLY DIMINISHES AFTER MIDNIGHT. SOME LOCALLY HIGHER AMOUNTS MAY BE POSSIBLE. ADDITIONALLY HOWEVER...STRONG NORTHERLY WINDS WILL PROVIDE SOME AREAS OF BLOWING AND DRIFTING SNOW...FROM MID EVENING THROUGH THE OVERNIGHT HOURS. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ026-037>039-130830- /O.CON.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITY OF...TOPEKA 628 PM CST MON FEB 12 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. A MIX OF RAIN...SNOW AND SLEET WILL CHANGE TO ALL SNOW DURING THE EVENING HOURS. SNOW ACCUMULATIONS IN THE 2 TO 4 INCH RANGE ARE POSSIBLE BEFORE THE SNOW GRADUALLY DIMINISHES BY LATE NIGHT. ADDITIONALLY HOWEVER...STRONG NORTHERLY WINDS WILL PROVIDE SOME AREAS OF BLOWING AND DRIFTING SNOW FROM LATE EVENING THROUGH THE OVERNIGHT HOURS. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ040-054>056-058-059-130830- /O.CON.KTOP.WW.Y.0003.000000T0000Z-070213T1200Z/ DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA 628 PM CST MON FEB 12 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. PERIODS OF RAIN WILL MIX WITH SOME SLEET THROUGH THE EVENING HOURS BEFORE CHANGING TO ALL SNOW BY LATE EVENING. SNOW AMOUNTS IN THE 1 TO 3 INCH RANGE ARE EXPECTED WITH THE LESSER AMOUNTS OVER THE SOUTHERN AREAS. ADDITIONALLY...AFTER MIDNIGHT STRONG WINDS MAY REDUCE VISIBILITIES IN BLOWING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS43 KTOP 130435 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1035 PM CST MON FEB 12 2007 ...SNOW EXPECTED ACROSS THE AREA TONIGHT... .AN UPPER LEVEL SYSTEM WILL MOVE THROUGH THE AREA OVERNIGHT. THIS STORM SYSTEM WILL BRING WIDESPREAD HAZARDOUS WINTER WEATHER TO ALL THE AREA. SNOW SHOULD BE WIDESPREAD THROUGH THE EARLY MORNING HOURS NORTHWEST OF INTERSTATE 35. ALONG AND SOUTHEAST OF THE INTERSTATE...RAIN OR SLEET WILL CHANGE TO SNOW DURING THE EARLY MORNING HOURS. SNOWFALL SHOULD BE HEAVIEST GENERALLY ALONG AND NORTH OF INTERSTATE 70...WITH THE HIGHER AMOUNTS OVER THE FAR NORTHERN COUNTIES. STORM TOTAL SNOW AMOUNTS WILL RANGE FROM 6 TO 8 INCHES ALONG THE NEBRASKA BORDER AND FROM BELLEVILLE SOUTH TO CONCORDIA. LESSER AMOUNTS...MAINLY UNDER 2 INCHES...ARE EXPECTED SOUTHEAST OF INTERSTATE 35. ELSEWHERE...3 TO 6 INCHES SHOULD BE COMMON WITH A FEW AMOUNTS A BIT HIGHER NORTH OF INTERSTATE 70. OVERNIGHT...GUSTY NORTHERLY WINDS WILL ALSO BE PRODUCING SOME AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER THE DEEPEST SNOW COVER. KSZ008>012-020-131200- /O.CON.KTOP.WS.W.0002.000000T0000Z-070213T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA 1035 PM CST MON FEB 12 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. SNOW WILL GRADUALLY DIMINISH AFTER MIDNIGHT...BUT NOT BEFORE 6 TO 8 INCHES OF NEW SNOW HAS FALLEN. AN ADDED HAZARD OVERNIGHT WILL BE INCREASING NORTHERLY WINDS. THESE WINDS SHOULD REACH 15 TO 25 MPH WITH OCCASIONAL HIGHER GUSTS. THIS WILL CAUSE SOME BLOWING AND DRIFTING OF THE FALLEN SNOW. WINTRY PRECIPITATION IS FORECAST TO ACCUMULATE IN THE AFFECTED AREAS CAUSING HAZARDOUS DRIVING CONDITIONS. THOSE WITH TRAVEL PLANS IN THE WARNING AREA ARE ADVISED TO CHOOSE AN ALTERNATE ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ021>024-034>036-131200- /O.CON.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/ CLAY-RILEY-POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY- INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE... JUNCTION CITY 1035 PM CST MON FEB 12 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. SNOW WILL GRADUALLY DIMINISH AFTER MIDNIGHT...BUT NOT BEFORE ACCUMULATING 3 TO 6 INCHES. ISOLATED AMOUNTS A BIT HIGHER MAY OCCUR. ADDITIONALLY...STRONG NORTHERLY WINDS WILL PROVIDE SOME AREAS OF BLOWING AND DRIFTING SNOW. IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS $$ KSZ026-037>039-131200- /O.CON.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITY OF...TOPEKA 1035 PM CST MON FEB 12 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS. ACCUMULATIONS OF SNOW ARE EXPECTED IN THE TWO TO FOUR INCH RANGE. IN ADDITION...GUSTY NORTH WINDS WILL BRING SOME AREAS OF BLOWING AND DRIFTING SNOW DURING THE OVERNIGHT HOURS. IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ040-054>056-058-059-131200- /O.CON.KTOP.WW.Y.0003.000000T0000Z-070213T1200Z/ DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA 1035 PM CST MON FEB 12 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. SOME RAIN AND SLEET WILL CHANGE TO SNOW DURING THE EARLY MORNING HOURS AND MAY ACCUMULATE ONE TO TWO INCHES BY DAWN. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KTOP 130931 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 331 AM CST TUE FEB 13 2007 ...SNOW TO MOVE SLOWLY EAST OF THE AREA THIS MORNING... .AN UPPER LEVEL SYSTEM WILL CONTINUE TO MOVE EASTWARD INTO MISSOURI AND ARKANSAS THIS MORNING. LIGHT SNOW WILL CONTINUE THROUGH SUNRISE...WITH UP TO AN ADDITIONAL INCH POSSIBLE ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS. NORTH WINDS IN THE WAKE OF THE SYSTEM WILL ALSO BRING SOME BLOWING AND DRIFTING OF SNOW. KSZ008>012-020-131200- /O.CON.KTOP.WS.W.0002.000000T0000Z-070213T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA 331 AM CST TUE FEB 13 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. LIGHT SNOW WILL CONTINUE ACROSS NORTHERN KANSAS THIS MORNING...WITH AN ADDITIONAL INCH OF SNOWFALL POSSIBLE IN SOME LOCATIONS BY SUNRISE. WITH NORTH WINDS AROUND 20 MPH MOVING INTO THE STATE...SOME BLOWING AND DRIFTING OF SNOW IS ALSO ANTICIPATED. THOSE WITH TRAVEL PLANS IN THE WARNING AREA ARE ADVISED TO CHOOSE AN ALTERNATE ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ021>024-034>036-131200- /O.CON.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/ CLAY-RILEY-POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY- INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE... JUNCTION CITY 331 AM CST TUE FEB 13 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. LIGHT SNOW WILL CONTINUE THROUGH 6 AM. ANY ADDITIONAL ACCUMULATION SHOULD BE LESS THAN HALF AN INCH...HOWEVER NORTH WINDS AROUND 20 MPH WILL BRING SOME BLOWING AND DRIFTING. IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS $$ KSZ026-037>039-131200- /O.CON.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITY OF...TOPEKA 331 AM CST TUE FEB 13 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. LIGHT SNOW WILL CONTINUE THROUGH 6 AM. ANY ADDITIONAL ACCUMULATION SHOULD BE LESS THAN HALF AN INCH...HOWEVER NORTH WINDS AROUND 20 MPH WILL BRING SOME BLOWING AND DRIFTING. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ040-054>056-058-059-131200- /O.CON.KTOP.WW.Y.0003.000000T0000Z-070213T1200Z/ DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA 331 AM CST TUE FEB 13 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. LIGHT SNOW WILL CONTINUE ALONG AND SOUTH OF INTERSTATE 35 THROUGH 6 AM...WITH PERIODS OF SLEET POSSIBLE IN ANDERSON COUNTY AS WELL. ADDITIONAL ACCUMULATION OF AN INCH OR LESS IS EXPECTED. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KTOP 131146 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 546 AM CST TUE FEB 13 2007 KSZ008>012-020-131300- /O.EXP.KTOP.WS.W.0002.000000T0000Z-070213T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA 546 AM CST TUE FEB 13 2007 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. OCCASIONAL LIGHT SNOW FLURRIES WILL COME TO AN END ACROSS THE AREA THIS MORNING. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 6 AM. WITH GUSTY NORTH TO NEAR 30 MPH...AREAS OF BLOWING SNOW CAN STILL BE EXPECTED THROUGH MIDDAY. $$ KSZ021>024-034>036-131300- /O.EXP.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/ CLAY-RILEY-POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY- INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE... JUNCTION CITY 546 AM CST TUE FEB 13 2007 ...SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. OCCASIONAL LIGHT SNOW FLURRIES WILL COME TO AN END ACROSS THE AREA THIS MORNING. LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. THEREFORE THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM. WITH GUSTY NORTH TO NEAR 30 MPH...AREAS OF BLOWING SNOW CAN STILL BE EXPECTED THROUGH MIDDAY. $$ KSZ026-037>039-131300- /O.EXP.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITY OF...TOPEKA 546 AM CST TUE FEB 13 2007 ...SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. OCCASIONAL LIGHT SNOW FLURRIES WILL COME TO AN END ACROSS THE AREA THIS MORNING. LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. THEREFORE THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM. WITH GUSTY NORTH TO NEAR 30 MPH...AREAS OF BLOWING SNOW CAN STILL BE EXPECTED THROUGH MIDDAY. $$ KSZ040-054>056-058-059-131300- /O.EXP.KTOP.WW.Y.0003.000000T0000Z-070213T1200Z/ DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA 546 AM CST TUE FEB 13 2007 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. OCCASIONAL FLURRIES WILL COME TO AN END ACROSS THE AREA THIS MORNING. LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 4:01 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Feb 12, 4:01 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 401 PM CST MON FEB 12 2007 .DISCUSSION... OVERNIGHT CONCERNS ARE PRECIPITATION TYPE EARLY ON...THEN AMOUNT OF SNOWFALL. CONCERNS FOR TUESDAY WILL BE LINGERING SNOWFALL CHANCES FOR THE MORNING HOURS AND TEMPERATURES. LATEST WATER VAPOR IMAGERY SHOWING STRONG SHORTWAVE OVER THE TEXAS PANHANDLE WITH A MINOR SHORTWAVE AHEAD OF THIS FEATURE OVER SOUTHEAST OKLAHOMA. AHEAD OF MAIN SHORTWAVE DEFORMATION CLOUDINESS HAS SPREAD ACROSS NORTHERN KANSAS INTO EASTERN NEBRASKA WITH BANDS OF PRECIPITATION AT THE SURFACE. MEANWHILE WARM ADVECTION SURFACE LOW OVER TEXAS PANHANDLE HAS PRODUCED A WIDESPREAD AREA OF RAIN OVER NORTHEAST AND EAST CENTRAL KANSAS. SOME SLEET AND SNOW HAS BEEN REPORTED AT TIMES WITH THE STRONGER CELLS THEN CHANGES BACK TO LIGHT RAIN. MODELS SHOWING STRONG Q-G FORCING AHEAD OF SHORTWAVE THROUGH 06Z WITH WIDESPREAD PRECIPITATION AREA. HAVE FAVORED THE GFS TEMPERATURE PROFILE FOR THE MOST PART AND MESHING ITS QPF PATTERN WITH THAT OF HPC. HOWEVER WITH LATEST RADAR RETURNS AND ENHANCING OF IR IMAGERY...HAVE UPPED EARLY AMOUNTS. SOUNDINGS SHOW SOME MIX OF PRECIPITATION GENERALLY ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE. GIVEN CURRENT REPORTS...ADDED A PERIOD OF MIXED PRECIPITATION TO THE NORTHERN COUNTIES INTO EARLY EVENING. WITH THE STRENGTH OF THE UPPER FEATURE...HAVE RAISED SNOW AMOUNTS OVER THE NORTHERN COUNTIES...CLOSER TO DEFORMATION ZONE...WHILE ALSO CONCERNED WITH MIX PRECIPITATION OVER THE SOUTHERN COUNTIES. HAVE THUS INCLUDED AREA ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE IN A WINTER WEATHER ADVISORY. PRELIMINARY SNOW AMOUNTS...1 TO 3 INCHES SOUTH TO 3 TO 5 NORTH. STRONG H850 MB WINDS IN WAKE OF UPPER SYSTEM AFTER MIDNIGHT THUS ADDED SOME AREAS OF BLOWING AND DRIFTING SNOW. KEPT GOING LOWS FROM THE TEENS NORTH CENTRAL TO THE LOWER 20S SOUTHEAST. ON TUESDAY...MOST OF THE UPPER LIFT EAST OF AREA AFTER 12Z BUT WITH STRONG H850 MB COLD ADVECTION HAVE KEPT SOME MENTION OF LIGHT SNOW CHANCES FOR THE MORNING HOURS. ALL THE MODELS LOW LEVEL RH LINGERING THROUGH THE DAY SO GOING WITH MOSTLY CLOUDY SKIES. COULD SEE SOME FLURRIES THROUGH EARLY AFTERNOON. HOWEVER MAIN STORY TUESDAY WILL BE COLD TEMPERATURES AND GUSTY WINDS EARLY ON. HAVE HIGHS HOLDING IN THE TEENS NORTH CENTRAL WITH THE MIDDLE 20S SOUTHEAST. SOUTHEAST PORTIONS OF THE CWA COULD SEE FALLING TEMPS. UPPER TROUGH WILL BE OVER THE MID MISSISSIPPI VALLEY BY TUESDAY EVENING. ARCTIC HIGH WILL BE NOSING SOUTH INTO THE THE SOUTHERN PLAINS PRESSURE GRADIENT WILL SLACKEN DURING THE EVENING HOURS AND WILL BE TONING DOWN THE WIND GUSTS BY MID EVENING. THE COLD AIR WILL CONTINUE TO POUR SOUTH INTO CENTRAL AND EASTERN KANSAS OVERNIGHT AND DESPITE PRESENCE OF CLOUDS WILL SEE TEMPERATURES DIP DOWN INTO THE SINGLE DIGITS ACROSS MOST OF THE CWA. SOME FLURRIES ARE POSSIBLE ACROSS THE SOUTHERN COUNTIES ON AS A WAVE PASSES TO OUR SOUTHWEST AND SOUTH WEDNESDAY NIGHT. WILL LEAVE OUT FOR NOW. COLDEST MORNING LOOKS TO BE ON THURSDAY AS ARCTIC HIGH SETTLES OVER THE AREA...TEMPS WITH SNOW COVER WILL BE IN THE ZERO TO 4 BELOW RANGE NORTH OF I-70 WITH ZERO TO 5 ABOVE TO THE SOUTH. WARM ADVECTION KICKS IN AHEAD OF A CLIPPER MOVING SOUTHEAST ON FRIDAY ACROSS KANSAS. CLIPPER MOVES THROUGH FRIDAY NIGHT ACROSS THE CWA AND BRING ANOTHER COOL SHOT WITH IT AS A COLD FRONT MOVES THROUGH. COULD SEE SOME FLURRIES OR LIGHT SNOW AND HAVE GONE WITH SOME SMALL CHANCES. WARM ADVECTION FOR LATE IN THE WEEKEND STILL LOOKING ON TRACK AS RIDGE BUILDS INTO THE CENTRAL PLAINS ON SUNDAY AND MONDAY TEMPERATURES WILL WARM INTO THE MID TO UPPER 40S FOR SUNDAY AND MONDAY. COULD SEE SOME 50S IN SOUTHWEST CWA. && .TOP WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY 6 PM THIS EVENING UNTIL 6 AM TUESDAY ALONG AND TO THE NORTH OF A COUNCIL GROVE...TOPEKA TO OSKALOOSA LINE. WINTER WEATHER ADVISORY...6 PM THIS EVENING UNTIL 6 AM TUESDAY ALONG AND SOUTH OF A COUNCIL GROVE...OSAGE CITY TO LAWRENCE LINE. &&
Hazardous weather outlook, Feb 12, 3:58 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 358 PM CST MON FEB 12 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-131200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 358 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SNOW ADVISORIES ARE POSTED UNTIL 6 AM TUESDAY MORNING FOR AREAS GENERALLY ALONG AND NORTH OF A COUNCIL GROVE TO TOPEKA TO OSKALOOSA LINE. FURTHER SOUTH A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 AM TUESDAY. PERIODS OF SNOW WILL REDUCE VISIBILITIES TONIGHT TO LESS THAN A MILE AND ALSO MAKE FOR HAZARDOUS DRIVING CONDITIONS. ALONG AND SOUTH OF THE TURNPIKE A MIX OF RAIN...SLEET AND SNOW IS EXPECTED THIS EVENING BEFORE CHANGING OVER TO SNOW BY MIDNIGHT. WINDS WILL INCREASE AFTER MIDNIGHT AND CAUSE SOME BLOWING AND DRIFTING OF SNOW. SNOW AMOUNTS WILL RANGE FROM 1 TO 3 INCHES ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE...TO 4 TO 5 INCHES NEAR THE NEBRASKA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME LIGHT SNOW IN THE MORNING HOURS TUESDAY ACROSS NORTHEAST AND EAST CENTRAL KANSAS...ALONG WITH SOME BLOWING SNOW MAY CAUSE REDUCED VISIBILITIES THROUGH MID MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THE TYPE OF WINTER PRECIPITATION FALLING AND ANY ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Feb 12, 5:52 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
552 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM SNOW HIAWATHA 39.85N 95.54W
02/12/2007 E2.0 INCH BROWN KS LAW ENFORCEMENT
SNOW BEGAN AROUND 330 PM...AFTER A BRIEF PERIOD OF SLEET
&&Local storm report, Feb 12, 6:04 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
604 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM SNOW 7 ESE GLASCO 39.32N 97.72W
02/12/2007 E1.8 INCH CLOUD KS TRAINED SPOTTER
ESTIMATED SNOWFALL OF 1.5 TO 2 INCHES
&&Local storm report, Feb 12, 6:23 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
623 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM SNOW SENECA 39.83N 96.06W
02/12/2007 E2.0 INCH NEMAHA KS LAW ENFORCEMENT
0609 PM SNOW WASHINGTON 39.82N 97.05W
02/12/2007 E1.0 INCH WASHINGTON KS LAW ENFORCEMENT
0609 PM SNOW MORROWVILLE 39.84N 97.17W
02/12/2007 E1.5 INCH WASHINGTON KS LAW ENFORCEMENT
0617 PM SNOW MARYSVILLE 39.84N 96.65W
02/12/2007 M3.0 INCH MARSHALL KS TRAINED SPOTTER
0619 PM SNOW BELLEVILLE 39.82N 97.63W
02/12/2007 E2.0 INCH REPUBLIC KS LAW ENFORCEMENT
&&Nearby
Winter Storm Warnings in Kansas, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.